MAUDE Adverse Event Report: SEASPINE INC. DAYTONA PEDICLE SYSTEM; THORACOLUMBAR PEDICLE SCREW SYSTEM

SEASPINE INC. DAYTONA PEDICLE SYSTEM; THORACOLUMBAR PEDICLE SCREW SYSTEM
Catalog Number 76-0010
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot numbers could not be verified as the device was remains with the hospital for evaluation.No further product evaluation could be completed at this time.Patient activity at the time or prior to the event is unknown.The degree of spinal instability is unknown.It is unknown if the patient complied with post-operative care instructions or sustained a fall/impact of some sort.Review of labeling notes: "intraoperative warnings if the construct contains screws, prior to soft tissue closure, recheck all screws to ensure they are tightened.Failure to do so may cause loosening of the other components.Postoperative warnings the patient should be advised to limit and restrict physical activities, especially lifting and twisting motions and any type of sport participation.The patient should be advised that implants may bend, break or loosen despite restriction in activity.Possible adverse events bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock." the root cause of this event cannot be determined.No conclusions can be drawn.
 
Event or Problem Description
Deformity correction surgery was performed on an adolescent female ((b)(6) yrs.) with a posterior fixation from t2 - l4 (pso at l2) on (b)(6) 2017.During a routine follow up radiograph noted l3 & l4 locking caps were loose and l3 right screw had shifted, allowing rod to slip from alignment.Patient was asymptomatic.Revision surgery was planned for (b)(6) 2018 to perform a rod cut (using implanted rod) and domino connector to complete.

Brand Name
DAYTONA PEDICLE SYSTEM
Common Device Name
THORACOLUMBAR PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad 92008
MDR Report Key7608554
Report Number3012120772-2018-00013
Device Sequence Number19181426
Product Code NKB
UDI-Device Identifier10889981079291
UDI-Public10889981079291
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122571
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number76-0010
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Patient Age17 YR